MAUDE Adverse Event Report: ONKOS SURGICAL ELEOS LIMB SALVAGE SYSTEM; ROTATIONAL HINGE

ONKOS SURGICAL ELEOS LIMB SALVAGE SYSTEM; ROTATIONAL HINGE
Lot Number 1800150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Medical device site infection (4845)
Date of Event 01/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by will mcdonald, an onkos distributor, that a 32-year-old female patient with an eleos distal femur replacement underwent a revision surgery due to an alleged joint infection on (b)(4) 2024.The primary surgery took place on (b)(4) 2019 when the patient was 28 years old.The explanted devices were not returned for evaluation and identifying lot numbers were not provided for several of the explanted devices.Numerous attempts to obtain additional information from will mcdonald were made via phone and email; no additional information was provided.All other eleos devices implanted during the primary surgery remain implanted in the patient.
 
Additional Manufacturer Narrative
It was reported by will mcdonald, an onkos distributor, that a 32-year-old female patient with an eleos distal femur replacement underwent a revision surgery due to an alleged joint infection on (b)(4) 2024.All inspection and manufacturing data was reviewed for the device lots listed in the table above; the lots were found to be conforming to specifications and no manufacturing abnormalities were observed.As detailed in section 3.5, the ifu and surgical technique documentation identifies elements such as patient contraindications, patient selection factors, surgical procedures/techniques and other precautions/conditions that may contribute to adverse effects.The root cause of this complaint was not determined.Based on the review of device history records, the investigation concluded that the root cause of the alleged infection was not related to the design, manufacture, and/or sterilization of previously implanted eleos implants.

Brand Name
ELEOS LIMB SALVAGE SYSTEM
Common Device Name
ROTATIONAL HINGE
Manufacturer (Section D)
ONKOS SURGICAL
77 east halsey road
parsippany NJ 07054
Manufacturer (Section G)
ONKOS SURGICAL
77 east halsey road
parsippany NJ 07054
Manufacturer Contact
yara neurauter
77 east halsey road
parsippany, NJ 07054
MDR Report Key18817880
Report Number3013450937-2024-00052
Device Sequence Number4342891
Product Code KRO
UDI-Device IdentifierB27825002100E0
UDI-PublicB27825002100E0
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161520
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Lot Number1800150
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2024
Initial Report FDA Received Date03/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/04/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DISTAL FEMUR; DISTAL FEMUR AXIAL PIN; MALE-FEMALE MIDSECTION; TIBIAL HINGE; TIBIAL POLY SPACER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR
Patient SexFemale